MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If explanted; give date: not applicable lens remains implanted.(b)(4).Device evaluation: product evaluation was not preformed because per the initial report the lens is still implanted in the patient's eye.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related this production order (po) was performed.No other complaints have been received for this po number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after implantation of a model zcb00 intraocular lens (iol), patient experienced symptoms of blurry vision, milky vision and color changes, like white dogs are purple and black dogs are dark blue.When she was first implanted, she felt like there was bright light all the time and needed to use yellow tinted sunglasses.When the sun is out now the she feels like she is in uv light (purple).When reading she finds the text pale gray, like she is wearing dirty glasses.The surgeon has told her that there is a slight posterior capsule opacification (pco) but not much.The patient thinks there is something wrong with the implant.Additional information states the surgeon could tell us that the patient already has problems with the operated eye that has nothing to do with the implant, there is also quite a lot of pco that he will not remove yet if he needs to explant the iol.Further information provided, patient has had good visual acuity (va) 20/20 from the day after surgery but complains of poor contrast sensitivity (which has not been confirmed in adequate testing), a changed sense of color perception with a dominance of blue (color testing though normal).In a slit lamp view, the iol is perfectly normal.All information available is provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9550349
Report Number2648035-2020-00012
Device Sequence Number2993636
Product Code HQL
UDI-Device Identifier05050474531574
UDI-Public(01)05050474531574(17)211012
Combination Product (Y/N)Y
Initial Reporter CountrySE
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005